Header

UZH-Logo

Maintenance Infos

Constructing infinitely many smooth structures on small 4-manifolds


Akhmedov, A; Baykur, R I; Park, B D (2008). Constructing infinitely many smooth structures on small 4-manifolds. Journal of Topology, 1(2):409-428.

Abstract

The purpose of this article is twofold. First we outline a general construction scheme for producing simply-connected minimal symplectic 4-manifolds with small Euler characteristics. Using this scheme, we illustrate how to obtain irreducible symplectic 4-manifolds homeomorphic but not diffeomorphic to $\CP#(2k+1)\CPb$ for $k = 1,...,4$, or to $3\CP# (2l+3)\CPb$ for $l =1,...,6$. Secondly, for each of these homeomorphism types, we show how to produce an infinite family of pairwise nondiffeomorphic nonsymplectic 4-manifolds belonging to it. In particular, we prove that there are infinitely many exotic irreducible nonsymplectic smooth structures on $\CP#3\CPb$, $3\CP#5\CPb$ and $3\CP#7\CPb$.

Abstract

The purpose of this article is twofold. First we outline a general construction scheme for producing simply-connected minimal symplectic 4-manifolds with small Euler characteristics. Using this scheme, we illustrate how to obtain irreducible symplectic 4-manifolds homeomorphic but not diffeomorphic to $\CP#(2k+1)\CPb$ for $k = 1,...,4$, or to $3\CP# (2l+3)\CPb$ for $l =1,...,6$. Secondly, for each of these homeomorphism types, we show how to produce an infinite family of pairwise nondiffeomorphic nonsymplectic 4-manifolds belonging to it. In particular, we prove that there are infinitely many exotic irreducible nonsymplectic smooth structures on $\CP#3\CPb$, $3\CP#5\CPb$ and $3\CP#7\CPb$.

Statistics

Altmetrics

Downloads

123 downloads since deposited on 13 Feb 2010
26 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2008
Deposited On:13 Feb 2010 10:35
Last Modified:07 Dec 2017 00:40
Publisher:Oxford University Press
ISSN:1753-8416
Publisher DOI:https://doi.org/10.1112/jtopol/jtn004
Related URLs:http://arxiv.org/abs/math.GT/0703480

Download

Download PDF  'Constructing infinitely many smooth structures on small 4-manifolds'.
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 2)
Size: 1MB
View at publisher
Download PDF  'Constructing infinitely many smooth structures on small 4-manifolds'.
Preview
Content: Accepted Version
Filetype: PDF (Accepted manuscript, Version 1)
Size: 330kB